Skip to content

    Bipolar Disorder Health Center

    Font Size
    A
    A
    A

    High Lithium

    If you or your child takes lithium for bipolar disorder, watch for the first signs of high levels of lithium in the blood. It's important to maintain a careful balance of lithium in the blood, and the difference between helpful (therapeutic) levels and toxic levels is very small. Signs of high lithium include:

    At the first signs of excess lithium buildup in the blood, call your doctor.

    Later symptoms of high lithium in the blood include:

    If you experience any of these later symptoms, you need immediate medical treatment. Call 911 or other emergency services.

    ByHealthwise Staff
    Primary Medical ReviewerPatrice Burgess, MD - Family Medicine
    Specialist Medical ReviewerLisa S. Weinstock, MD - Psychiatry

    Current as ofNovember 14, 2014

    WebMD Medical Reference from Healthwise

    Last Updated: November 14, 2014
    This information is not intended to replace the advice of a doctor. Healthwise disclaims any liability for the decisions you make based on this information.

    Today on WebMD

    lunar eclipse
    Signs of mania and depression.
    Pills on blank prescription paper
    Learn about this popular bipolar disorder medication.
     
    serious looking young woman
    Assess your symptoms.
    teen girl in bad mood
    How is each one different?
     
    Feeling Ups and Downs
    ASSESSMENT
    Bipolar or Schizo
    Article
     
    Foods to Avoid
    Article
    Man being scolded by his shadow
    Article
     
    lunar eclipse
    Slideshow
    depressed man
    Article
     
    young women not speaking
    Article
    man talking with therapist
    Article